Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 11, 2013, 11:43 AM CDT for Pulaski County, Missouri. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2013, 11:43 AM CDT (16:43 UTC)
- Expired
- Mar 13, 2013, 1:00 AM CDT
- In force
- 37 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
290 WGUS43 KSGF 111643 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1143 AM CDT MON MAR 11 2013 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL RECEIEVED DURING THE WEEKEND WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-120443- /O.NEW.KSGF.FL.W.0004.130311T1643Z-130313T0600Z/ /TBNM7.1.ER.130311T1635Z.130312T0000Z.130312T0600Z.UU/ 1143 AM CDT MON MAR 11 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * AT 11:35 AM MONDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ TERRY
5 follow-up statements
380 WGUS83 KSGF 112206 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 PM CDT MON MAR 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY .HEAVY RAINFALL OVER THE WEEKEND HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-121306- /O.EXT.KSGF.FL.W.0004.000000T0000Z-130313T1400Z/ /TBNM7.1.ER.130311T1635Z.130312T0000Z.130312T1400Z.UU/ 506 PM CDT MON MAR 11 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 2:00 PM MONDAY THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT...AT 14.0 FEET...FLOOD WATERS AFFECT THE HAPPY HOLLOW PICNIC AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
432 WGUS83 KSGF 121227 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 727 AM CDT TUE MAR 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-130327- /O.EXT.KSGF.FL.W.0004.000000T0000Z-130313T1200Z/ /TBNM7.1.ER.130311T1635Z.130311T2300Z.130312T1200Z.UU/ 727 AM CDT TUE MAR 12 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:00 AM TODAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
339 WGUS83 KSGF 121543 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1043 AM CDT TUE MAR 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-130643- /O.EXT.KSGF.FL.W.0004.000000T0000Z-130313T1500Z/ /TBNM7.1.ER.130311T1635Z.130311T2300Z.130312T1500Z.UU/ 1043 AM CDT TUE MAR 12 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 10:00 AM THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY NOON TODAY. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. LEONARD WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
930 WGUS83 KSGF 122002 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 PM CDT TUE MAR 12 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY. HEAVY RAINFALL LAST WEEKEND HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-131102- /O.EXT.KSGF.FL.W.0004.000000T0000Z-130313T1930Z/ /TBNM7.1.ER.130311T1635Z.130311T2300Z.130312T1930Z.UU/ 302 PM CDT TUE MAR 12 2013 THE FLOOD WARNING CONTINUES FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 2:30 PM TUESDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
335 WGUS83 KSGF 130035 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 735 PM CDT TUE MAR 12 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... BIG PINEY RIVER AT FORT LEONARD WOOD AFFECTING PULASKI COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC169-130105- /O.CAN.KSGF.FL.W.0004.000000T0000Z-130313T1930Z/ /TBNM7.1.ER.130311T1635Z.130311T2300Z.130312T1930Z.UU/ 735 PM CDT TUE MAR 12 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG PINEY RIVER AT FORT LEONARD WOOD. * AT 7:30 PM TUESDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 13.0 FEET. * FELL BELOW FLOOD STAGE AT 7:30 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.6 FEET BY THURSDAY MORNING. * IMPACT...AT 13.0 FEET...FLOOD WATERS AFFECT THE PONTOON TRAINING AREA AT FT. WOOD. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:26 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 11, 6:26 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 AM CDT MON MAR 11 2013
...UPDATE TO AVIATION...
.DISCUSSION...
A BROAD AREA OF FREEZING DRIZZLE WAS MOVING ACROSS THE OZARKS THIS
MORNING IN RESPONSE TO A 500-700MB TROUGH MOVING ACROSS THE
REGION. A FEW REPORTS OF MINOR WRECK WERE REPORTED FROM JASPER
AND LAWRENCE COUNTIES. ISSUED A FREEZING RAIN ADVISORY FOR
FREEZING DRIZZLE THROUGH 7AM THIS MORNING. THE THERMAL PROFILE
WOULD SUGGEST THAT THE DRIZZLE MAY CHANGE OVER TO FLURRIES CLOSER
TO 12Z THIS MORNING...HOWEVER...IMPACTS ON ROADWAYS WILL OCCUR
INTO THE MORNING COMMUTE TIME.
COLD AIR WILL CONTINUE TO FILTER INTO THE OZARKS DURING THE DAY
TODAY. THIS WILL KEEP TEMPERATURES IN THE LOWER 40S FOR MOST OF
THE REGION WITH PORTIONS OF CENTRAL MISSOURI ONLY CLIMBING INTO
THE UPPER 30S TO AROUND 40 DEGREES THIS AFTERNOON. THE
PRECIPITATION FORM THIS MORNING WILL HAVE TAPERED OF BY LATE
MORNING THROUGH CLEARING WILL PROCEED FROM WEST TO EAST THROUGH
THE DAY. SOME LOCATIONS ACROSS CENTRAL MISSOURI AND THE EASTERN
OZARKS MAY ONLY SEE A BRIEF PERIOD OF SUNSHINE BEFORE SUNSET
THOUGH.
THE UPPER LEVEL PATTERN LOOKS AS THOUGH RIDGING WILL REMAIN IN
PLACE ACROSS THE WEST COAST THROUGH MUCH OF THE WEEK. THIS WILL
PLACE THE PLAINS AND THE OZARKS REGION UNDER THE INFLUENCE OF
NORTHWESTERLY FLOW ALOFT AND ACT TO KEEP THINGS SLIGHTLY COOLER
AND MOSTLY DRY THROUGH THE WEEK. DESPITE THE COOLER FLOW ALOFT
THOUGH...SOUTHERLY SURFACE WINDS ARE EXPECTED FOR MUCH OF THE WEEK
WHICH WILL ALLOW FOR A SLOW WARMING TREND WITH TEMPERATURES
WARMING INTO THE 60S AND NEAR 70 DEGREES BY THE FRIDAY AND
SATURDAY. THERE REMAINS THE POTENTIAL FOR A PERIOD OF PRECIPITATION
FOR LATE IN THE WEEKEND BUT THERE REMAINS SOME DIFFERENCES IN
TIMING AND COVERAGE WHICH IS TO BE EXPECTED THIS FAR OUT IN THE
FORECAST.
HATCH
&&
.AVIATION...
FOR THE 12Z TAFS...AN AREA OF IFR TO MVFR CEILINGS AND RESULTING
FREEZING DRIZZLE AND FLURRIES WILL CONTINUE TO MOVE ACROSS THE
REGION THROUGH 14-15Z THIS MORNING. FLIGHT CONDITIONS WILL SLOWLY
IMPROVE TO MVFR THEN VFR FROM 16-18Z ACROSS THE REGION. VFR FLIGHT
CONDITIONS ARE THEN EXPECTED THROUGH TUESDAY MORNING.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZING RAIN ADVISORY UNTIL 9 AM CDT THIS MORNING FOR
MOZ056>058-068>071-079>083-090>092-095-096.
FREEZING RAIN ADVISORY UNTIL 7 AM CDT THIS MORNING FOR MOZ077-
078-088-089-093-094-102>104.
KS...NONE.
&&Hazardous weather outlook, Mar 11, 11:18 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1118 AM CDT MON MAR 11 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121630- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1118 AM CDT MON MAR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. DISCUSSION... LOCALIZED FLOODING OF SMALL STREAMS AND LOW WATER CROSSINGS WILL REMAIN POSSIBLE DUE TO RECENT RAINFALL ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FOR QUICK DRYING GRASS FUELS TUESDAY AFTERNOON ACROSS PORTIONS OF SOUTHERN MISSOURI WHERE GUSTY NORTHWEST WINDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Mar 11, 6:28 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 AM CDT MON MAR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FREEZING RAIN 3 E STRAFFORD 37.27N 93.06W
03/11/2013 E0.01 INCH WEBSTER MO LAW ENFORCEMENT
MULTI VEHICLE ACCIDENT REPORTED AT THE 91 MILE MARKER ON
I-44. EAST BOUND I-44 IS CLOSED.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:59 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Dent, Douglas, Laclede, Maries and 8 more | 12 hr |
| Mar 10, 9:04 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark | 11 hr |
| Mar 11, 2:55 AM CDT | Freezing Rain Advisory | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 20 more | 6 hr |
| Mar 11, 7:30 AM CDT | Areal Flood Advisory | SGF | Camden, Dent, Douglas, Howell, Miller, Ozark and 4 more | 8 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.